MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ACT2020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pleural Effusion (2010)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Title assessment of radiofrequency ablation efficacy for hepatocellular carcinoma by histology and pretransplant radiology source liver transplantation, volume 25, 2019 (88-97) article number: 1 date of publication: 19 october 2018.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the literature source of study performed january 2007 to december 2016, this study aimed at evaluating the histologic response after rfa of small hccs arising in cirrhosis.Data were reviewed from 78 patients with de novo early-stage hepatocellular carcinoma (hccs) who were treated with rfa and subsequently transplanted.Percutaneous rfa was performed using a cool-tip single needle (cool-tip radiofrequency electrode; radionics, minneapolis, usa) having a length of 20 cm with an exposed tip of 2 or 3 cm.The length of the exposed tip used depended on the tumor dimensions.The total number of rfa sessions was 92.During these sessions, 14 patients had some complications for a total of 18 (19.6%) events, but only 1 infectious complication graded as 3 (definable as major) occurred, returning a major complication rate of only 1.1%.Details are reported in table 4; grade 1-2 pleural effusion= 3.Notably, most of the complications were graded as minor, and morbidity in ablated patients having the largest tumor >3 cm was significantly higher (35.0%) than that of patients having the largest treated tumor =3 cm (9.7%; p = 0.01).No needle tract seeding among 125 treated nodules was detected.Authors noted that the data demonstrate the safety of the ablative procedure and are in keeping with the literature, and even in some instances, lower than the reported morbidity.Please refer to the attached full text for further details.

Brand Name
COOL-TIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8410363
Report Number1717344-2019-00312
Device Sequence Number11243476
Product Code GEI
UDI-Device Identifier10884524001210
UDI-Public10884524001210
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K973297
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACT2020
Device Catalogue NumberACT2020
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2019
Initial Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1